Format

Send to

Choose Destination
Nihon Kyobu Shikkan Gakkai Zasshi. 1995 Dec;33(12):1361-1366.

[Five cases of drug-induced pneumonitis due to Sho-saiko-to or interferon-alpha or both].

[Article in Japanese]

Author information

1
Department of Respiratory Medicine, JR Tokyo General Hospital, Japan.

Abstract

We encountered five cases of drug-induced pneumonitis due to Sho-saiko-to or interferon-alpha or both. In all 5 cases the underlying disease was chronic hepatitis or liver cirrhosis caused by hepatitis C virus. Interferon-alpha alone was administered in one case, Sho-saiko-to alone was administered in two cases, and both were administered in two cases. Bronchoalveolar lavage was done in 4 cases. In three cases, lymphocytosis and abnormally low CD4/8 ratios were found on examination of bronchoalveolar lavage fluid. In the only case in which interferon-alpha alone was given the percentage of neutrophils in bronchoalveolar lavage fluid was abnormally high, and the adult respiratory distress syndrome developed. Lymphocyte stimulation tests were done in four cases, and in all four cases the only positive results were against Sho-saiko-to or against interferon-alpha. The frequency of drug-induced pneumonitis among patients with chronic hepatitis or liver cirrhosis was 0.7% in those given only Sho-saiko-to, 0.5% in those given only interferon-alpha, and 4.0% in those given both interferon-alpha and Sho-saiko-to. Therefore, pneumonitis due to Sho-saiko-to and to interferon-alpha is more likely to occur if these two drugs are given simultaneously.

PMID:
8821988
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center